Alert archive / Kansas / River Flood Warnings in 2017

River Flood Warning 20, NWS Wichita, KS

April 21, 2017Cherokee County, Labette County, Kansas

NWS Wichita, KS issued this river flood warning at Apr 21, 2017, 8:29 AM CDT for Cherokee County, Labette County, Kansas. It took effect at Apr 22, 2017, 1:45 PM CDT. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2017, 8:29 AM CDT (13:29 UTC)
In effect from
Apr 22, 2017, 1:45 PM CDT
Expired
Apr 24, 2017, 7:32 PM CDT
In force
54 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Minor

Counties Cherokee County, KS, Labette County, KS

The radar

The Tulsa radar (KINX), 117 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Neosho River at Oswego (OSWK1).

Action stage
15 ft
Minor stage
17 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

855 
WGUS43 KICT 211329
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
829 AM CDT FRI APR 21 2017

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC099-133-220329-
/O.NEW.KICT.FL.W.0019.170422T1614Z-170424T0454Z/
/PPFK1.1.ER.170422T1614Z.170423T0000Z.170423T1654Z.NO/
829 AM CDT FRI APR 21 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Parsons.
* From Saturday morning until Sunday evening.
* At  7:01 AM Friday the stage was 16.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and 
  continue to rise to near 22.6 feet by early Sunday morning. The 
  river will fall below flood stage by late Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Parsons         21.0  16.9  Fri 07 AM   19.8   21.9   16.4
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-220328-
/O.NEW.KICT.FL.W.0020.170423T0212Z-170425T0032Z/
/OSWK1.1.ER.170423T0212Z.170423T1800Z.170424T0632Z.NO/
829 AM CDT FRI APR 21 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Oswego.
* From Saturday evening until Monday evening.
* At  7:00 AM Friday the stage was 12.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact...At 19.5 feet...Xavier Road leading north from the river 
  gage begins to see water near the road.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Oswego          17.0  12.0  Fri 07 AM   14.8   19.6   15.0
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$
7 follow-up statements
320 
WGUS43 KICT 211915
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT FRI APR 21 2017

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Neosho River Near Erie affecting Neosho County.

...Forecast flooding changed from Minor to Moderate severity for the 
following rivers in Kansas...

  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC133-220915-
/O.NEW.KICT.FL.W.0021.170422T0939Z-170423T0845Z/
/EREK1.1.ER.170422T0939Z.170422T1200Z.170422T2045Z.NO/
215 PM CDT FRI APR 21 2017

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Neosho River Near Erie.
* From late tonight until late Saturday night.
* At  1:15 PM Friday the stage was 21.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 30.6 feet by Saturday morning. The river 
  will fall below flood stage by Saturday afternoon.
* Impact...At 29.0 feet...Expect flooding of lowlands along the 
  vicinity of the river. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Erie            29.0  21.1  Fri 01 PM   30.6   25.6   18.7
    
&&
     
LAT...LON 3757 9538 3745 9521 3754 9511 3767 9531


$$

KSC099-133-220915-
/O.EXT.KICT.FL.W.0019.170422T0504Z-170424T1342Z/
/PPFK1.2.ER.170422T0504Z.170423T0000Z.170424T0142Z.NO/
215 PM CDT FRI APR 21 2017

...Forecast flooding increased from Minor to Moderate severity...

*The Flood Warning continues for 
 The Neosho River Near Parsons.
* From late tonight until Monday morning.
* At  2:00 PM Friday the stage was 18.3 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 25.5 feet by Saturday evening. The river 
  will fall below flood stage by Sunday evening.
* Impact...At 23.0 feet...Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Parsons         21.0  18.3  Fri 02 PM   24.0   24.4   18.3
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-220915-
/O.EXT.KICT.FL.W.0020.170422T1302Z-170425T0900Z/
/OSWK1.2.ER.170422T1302Z.170423T1200Z.170424T1500Z.NO/
215 PM CDT FRI APR 21 2017

...Forecast flooding increased from Minor to Moderate severity...

* The Flood Warning continues for 
  The Neosho River Near Oswego.
* From Saturday morning until late Monday night.
* At  1:45 PM Friday the stage was 13.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue 
  to rise to near 22.2 feet by Sunday morning. The river will fall 
  below flood stage by late Monday morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river 
  gage begins to see water near the road.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Oswego          17.0  13.5  Fri 02 PM   16.6   22.2   18.2
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$

Jakub
826 
WGUS83 KICT 220146
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
846 PM CDT FRI APR 21 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Neosho River Near Erie affecting Neosho County.
 
...The flood warning continues for the following river in Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC133-220216-
/O.CAN.KICT.FL.W.0021.000000T0000Z-170423T0845Z/
/EREK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT FRI APR 21 2017

The Flood Warning is cancelled for
  The Neosho River Near Erie.
* At  8:15 PM Friday the stage was 22.6 feet.
* Flood stage is 29.0 feet.
* Forecast...The river will crest below flood stage at 25.7 feet 
  early Saturday afternoon.


&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Erie               29.0  22.6  Fri 08 PM   25.3  19.6  15.9
    
&&
    
LAT...LON 3757 9538 3745 9521 3754 9511 3767 9531


$$

KSC099-133-221546-
/O.EXT.KICT.FL.W.0019.170422T0600Z-170424T0112Z/
/PPFK1.2.ER.170422T0600Z.170423T0000Z.170423T1312Z.NO/
846 PM CDT FRI APR 21 2017

The Flood Warning continues for
  The Neosho River Near Parsons.
* From late tonight until Sunday evening.
* At  8:01 PM Friday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 23.1 feet by Saturday evening. The river 
  will fall below flood stage by Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Parsons            21.0  19.7  Fri 08 PM   23.1  18.4  13.3
    
&&
    
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-221546-
/O.EXT.KICT.FL.W.0020.170422T0834Z-170424T2036Z/
/OSWK1.2.ER.170422T0834Z.170423T1200Z.170424T0236Z.NO/
846 PM CDT FRI APR 21 2017

The Flood Warning continues for
  The Neosho River Near Oswego.
* From late tonight until Monday afternoon.
* At  1:45 PM Friday the stage was 13.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and 
  continue to rise to near 20.3 feet by Sunday morning. The river 
  will fall below flood stage by Sunday before midnight.
* Impact...At 21.0 feet...Xavier Road leading north from the river 
  gage bridge floods. Also 13000 Road next to the left river bank 
  becomes affected by flood waters. West of the town of Faulkner, 
  homes along 120th Street between Star Road and Clem Road begin to 
  flood.

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Sat   Sun   Mon   
  Oswego             17.0  13.5  Fri 02 PM   19.7  18.0  11.0
    
&&
    
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$
390 
WGUS83 KICT 220823
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
323 AM CDT SAT APR 22 2017

...The flood warning continues for the following river in Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Never drive into flooded areas or go around barricades, especially
at night! Only 2 feet of water will carry away most vehicles.
Turn around. Don't drown.

&&

KSC099-133-222223-
/O.EXT.KICT.FL.W.0019.000000T0000Z-170424T0300Z/
/PPFK1.2.ER.170422T1047Z.170423T0000Z.170423T1500Z.NO/
323 AM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Parsons.
* Until Sunday evening.
* At 2:00 AM Saturday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 23.0 feet by this evening. The river will 
  fall below flood stage by late Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a 
  distance of 1 and one fourth miles. Several county roads, mainly 
  along the left bank are inundated. Several residents which live 
  along the right bank in the vicinity of Highway 400 may experience 
  water entering their homes at basement levels. 

&&

                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Parsons         21.0  20.4  Sat 2 AM    21.4   16.7   12.1
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511

$$

KSC021-099-222223-
/O.EXT.KICT.FL.W.0020.170422T1715Z-170424T2334Z/
/OSWK1.2.ER.170422T1715Z.170423T1200Z.170424T0534Z.NO/
323 AM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Oswego.
* From this afternoon until Monday evening.
* At 1:45 PM Friday the stage was 13.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 20.1 feet by Sunday morning. The river will fall below
  flood stage by early Monday morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river 
  gage begins to see water near the road.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oswego          17.0  13.5  Fri 2 PM    20.1   15.2   10.3
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$

ES
451 
WGUS83 KICT 221330
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
830 AM CDT SAT APR 22 2017

...The flood warning continues for the following river in Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC099-133-230330-
/O.EXT.KICT.FL.W.0019.000000T0000Z-170423T2024Z/
/PPFK1.1.ER.170422T1301Z.170423T0000Z.170423T0824Z.NO/
830 AM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Parsons.
* Until Sunday afternoon.
* At  8:01 AM Saturday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by this
  evening. The river will fall below flood stage early Sunday 
  morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Parsons         21.0  21.0  Sat 08 AM   20.4   15.5   11.8
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-230330-
/O.EXT.KICT.FL.W.0020.170422T1845Z-170424T1609Z/
/OSWK1.1.ER.170422T1845Z.170423T1200Z.170423T2209Z.NO/
830 AM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Oswego.
* From this afternoon until Monday morning.
* At  7:00 AM Saturday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 18.4 feet by Sunday morning. The river will fall below
  flood stage by Sunday afternoon.
* Impact...At 17.0 feet...The left bank begins to overflow and floods 
  agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oswego          17.0  16.6  Sat 07 AM   18.4   13.1   10.1
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$

JAS
533 
WGUS83 KICT 221931
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
231 PM CDT SAT APR 22 2017

...The flood warning continues for the following river in Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.

  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC099-133-230931-
/O.EXT.KICT.FL.W.0019.000000T0000Z-170423T1800Z/
/PPFK1.1.ER.170422T1301Z.170422T1701Z.170423T0600Z.NO/
231 PM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Parsons.
* Through tonight.
* At  2:01 PM Saturday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Parsons         21.0  21.2  Sat 2 PM    20.0   15.7   13.3
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-230930-
/O.EXT.KICT.FL.W.0020.000000T0000Z-170424T1727Z/
/OSWK1.1.ER.170422T1333Z.170423T0600Z.170423T2327Z.NO/
231 PM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Oswego.
* Through Sunday evening.
* At 11:10 AM Saturday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by 
  early Sunday morning. The river will fall below flood stage Sunday 
  evening.
* Impact...At 19.5 feet...Xavier Road leading north from the river 
  gage begins to see water near the road.

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oswego          17.0  17.6  Sat 11 AM   18.4   14.0   11.2
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$
507 
WGUS83 KICT 230115
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
815 PM CDT SAT APR 22 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Neosho River Near Parsons affecting Labette and Neosho Counties.
 
...The flood warning continues for the following river in Kansas...
 
  Neosho River Near Oswego affecting Cherokee and Labette Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC099-133-230145-
/O.CAN.KICT.FL.W.0019.000000T0000Z-170423T1800Z/
/PPFK1.1.ER.170422T1301Z.170422T1701Z.170422T2223Z.NO/
815 PM CDT SAT APR 22 2017

The Flood Warning is cancelled for
  The Neosho River Near Parsons.
* At  8:00 PM Saturday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at  5:23 PM Saturday.
* Forecast...The river will continue to fall to 15.4 feet by Monday 
  morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain 
  begins to occur affecting agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Parsons         21.0  20.6  Sat 08 PM   15.4   13.1   13.8
    
&&
     
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511


$$

KSC021-099-231515-
/O.EXT.KICT.FL.W.0020.000000T0000Z-170424T0738Z/
/OSWK1.1.ER.170422T1333Z.170423T0600Z.170423T1338Z.NO/
815 PM CDT SAT APR 22 2017

The Flood Warning continues for
  The Neosho River Near Oswego.
* Until late Sunday night.
* At 11:10 AM Saturday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 17.0 feet...The left bank begins to overflow and floods 
  agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Oswego          17.0  17.6  Sat 11 AM   12.7   10.4   10.6
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$
454 
WGUS83 KICT 231254
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
754 AM CDT SUN APR 23 2017

...The flood warning is cancelled for the following river in 
Kansas...
 
  Neosho River Near Oswego affecting Cherokee and Labette Counties.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC021-099-231324-
/O.CAN.KICT.FL.W.0020.000000T0000Z-170424T0738Z/
/OSWK1.1.ER.170422T1333Z.170422T1610Z.170423T0259Z.NO/
754 AM CDT SUN APR 23 2017

The Flood Warning is cancelled for
  The Neosho River Near Oswego.
* At  7:00 AM Sunday the stage was 16.5 feet.
* Flood stage is 17.0 feet.
* Fell below flood stage at  9:59 PM Saturday.
* Forecast...The river will continue to fall to 10.8 feet by Monday 
  morning.
* Impact...At 17.0 feet...The left bank begins to overflow and floods 
  agricultural fields. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Mon    Tue    Wed
  Oswego          17.0  16.5  Sun 07 AM   10.8    9.8   10.5
    
&&
     
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:43 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Apr 21, 6:43 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
643 AM CDT Fri Apr 21 2017

.SHORT TERM...(Today through Sunday night)
Issued at 322 AM CDT Fri Apr 21 2017

Showers and embedded thunderstorms continue early this morning, for
areas mainly east of the KS turnpike.  This large area of convection
is right along the 850-700h baroclinic zone, aided by the right exit
region of the upper level jet currently moving across the southern
Great Lakes.  Expect this area of showers and embedded thunderstorms
to continue across southern KS for a good portion of the morning
hours as this first wave and jet streak shifts east of the area.

Another stronger impulse currently moving across the Rockies will
rapidly move out into the plains for later today into this
afternoon/evening, with lift associated with this shortwave leading
to showers and embedded thunderstorms becoming more widespread
across the area for the afternoon into this evening. Already seeing
signs of this second system, with showers/storms increasing across
the Tx panhandle. Left front quad of this approaching system will
lead to very efficient rainfall across most of the area later today,
which may lead to periods of heavy rainfall, with the heaviest
rainfall amounts expected late this afternoon, especially for areas
from Wichita east to Chanute. Fairly impressive effective shear (60-
85kts) as this system moves across, but better instability for a
severe storm chance remains well south of the forecast area. So
could see a few strong storms along the KS/OK border, as strong
effective shear/steep lapse rates lead to a few strong updrafts, but
think the main severe chance will stay well south of the area. Some
of the latest Hi-rez models suggest that a large bowing segment will
move across OK this afternoon.  Plan on keeping the areal flood
watch as is, as some areas may see an additional 1 to 2 inches of
QPF as this secondary system moves across, which could lead to some
minor flooding of low lying areas and creeks and streams.

The widespread showers and embedded storms will lead to a cool temp
day, with temps struggling to make it out of the middle 50s with
east to northeast surface flow.

The rapid progression of the shortwave will lead to most of the
showers and embedded storms shifting to the east, as this evening
progresses, with some areas across Central KS actually picking up
their rainfall late this evening as the main trowal axis moves
across Central KS.

The rain will gradually taper off early Saturday morning over
southeast Kansas. Expect a coolish weekend as a weak upper level
ridge moves across the area with north-northeast surface flow. Main
surface ridge axis looks to move across the forecast area on Sunday
morning, which may lead to some patchy frost over Central Kansas.
But expect a pleasant weather day on Sunday with light winds and
seasonal temps.

Ketcham

.LONG TERM...(Monday through Thursday)
Issued at 322 AM CDT Fri Apr 21 2017

Zonal flow will lead to dry and warm conditions for the start of the
work week.  Low level moisture will be slow to return, with a weak
shortwave moving across the northern plains, leading to cold front
sagging south across the area for Tue. Not expecting alot of shower
activity as this front pushes south, as better moisture will remain
to the south of the area.  Medium range models suggest flow will
gradually shift to more of a W-SW flow pattern by the middle of next
week, which will lead to thunderstorm chances increasing for
Wed/Thu as low level moisture quality improves.

Ketcham

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 643 AM CDT Fri Apr 21 2017

RA & embedded TSRA wl incr in both coverage & intensity late this
mrng as a respectable cyclone moves E acrs the Srn Plns. While the
greatest SVR potl would ocr alg the Cntrl Red River, +RA is/are
lkly as the aftn progresses. All areas wl maintain VFR status til
~21Z when cigs would lwr into MVFR Country. As RA incrs vsbys fm
3-5SM are lkly late this aftn. NE 13-17kt winds shud slowly incr
to 17-22kt w/ 26-30kt gusts psbl as the cyclone moves E alg the
Red River. By ~00Z cigs in most areas wl have lwr'd into IFR
Country w/ wdsprd MVFR vsbys (RA) w/ such conds cont'g thrut tngt.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    55  44  58  39 /  80  90  20   0
Hutchinson      54  42  59  37 /  80  90  20   0
Newton          54  42  57  37 /  80  80  30   0
ElDorado        55  43  57  38 /  80  80  30   0
Winfield-KWLD   56  44  58  39 /  90  80  20   0
Russell         55  41  60  37 /  80  60   0   0
Great Bend      53  40  59  36 /  80  80  10   0
Salina          57  43  61  38 /  70  70  10   0
McPherson       55  42  59  37 /  70  80  20   0
Coffeyville     58  46  57  40 / 100  80  30  10
Chanute         56  44  56  39 /  90  90  40  10
Iola            56  44  56  39 /  80  90  40  10
Parsons-KPPF    57  45  56  39 / 100  80  40  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Saturday morning for KSZ069>072-083-092>096-
098>100.

&&

SHORT TERM...Ketcham
LONG TERM...Ketcham
AVIATION...EPS
Hazardous weather outlook, Apr 21, 5:32 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
532 AM CDT Fri Apr 21 2017

KSZ032-033-047>053-067>072-082-083-091>096-098>100-221045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
532 AM CDT Fri Apr 21 2017

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...Today and Tonight

Widespread showers and embedded thunderstorms, some with locally
heavy rain, is expected to move across the entire area today through
tonight. Excessive rainfall and minor lowland flooding is possible,
especially across parts of south central and southeast Kansas,
where rises will be possible on rivers and creeks. Please refer to
the Flood Watch for further details. A few strong storms will also
be possible today, generally east of the Kansas turnpike.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Patchy frost is possible on Sunday morning for portions of Central
Kansas.

Thunderstorms return to the region for Wednesday night into
Thursday as another storm system moves across the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated today or tonight.

&&

For a graphical version of this information, see our webpage at:
http://weather.gov/wichita/hwo/

Ketcham

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:52 PM CDTSpecial Weather StatementICTSumner23 min
Apr 21, 8:29 AM CDTRiver Flood WarningICTLabette, Neosho63 hr
Apr 21, 11:11 AM CDTSpecial Weather StatementICTButler, Cowley, Harper, Harvey, Kingman, Reno and 2 more64 min
Apr 21, 12:20 PM CDTSpecial Weather StatementICTButler, Chautauqua, Cowley, Elk, Greenwood55 min
Apr 21, 1:11 PM CDTSpecial Weather StatementICTAllen, Labette, Montgomery, Neosho, Wilson, Woodson64 min
Apr 21, 1:42 PM CDTAreal Flood WarningICTMontgomery8 hr
Apr 21, 2:15 PM CDTRiver Flood WarningICTNeosho38 hr

Nearby

River Flood Warnings in Kansas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.